Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 510, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 8, 2000, 10:00 PM CST for Colbert County, Franklin County, Lawrence County, Alabama. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 8, 2000, 10:00 PM CST (04:00 UTC)
- Expired
- Nov 8, 2000, 10:45 PM CST
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Colbert County, AL, Franklin County, AL, Lawrence County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 10:05 PM CST | Thunderstorm Wind 50 E | Cherokee, AL | Several trees were knocked down on Buchanan Peninsula. |
| Nov 8, 10:15 PM CST | Thunderstorm Wind 50 E | Russellville, AL | Several trees were blown down east of Russellville near Waco. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 8, 8:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 090401 SVRBHM ALC033-059-079-090445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1000 PM CST WED NOV 8 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLBERT COUNTY IN NORTHWEST ALABAMA FRANKLIN COUNTY IN NORTHWEST ALABAMA LAWRENCE COUNTY IN NORTHWEST ALABAMA * UNTIL 1045 PM CST * AT 958 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF RUSSELLVILLE...MOVING NORTHEAST AT 55 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TOWN CREEK... NORTH COURTLAND...LITTLEVILLE AND COURTLAND. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. LAT...LOUN 3448 8793 3432 8782 3461 8718 3481 8732
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 2:58 PM CST, 7 hours 2 minutes earlier.
Area forecast discussion, Nov 8, 2:58 PM CST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 258 PM CST WED NOV 08 2000 ACTIVE WX PATTERN THE NEXT 24 HOURS. DEVELOPING SURFACE LOW OVER PORTIONS OF LA WILL STRENGTHEN AND MOVE RAPIDLY NEWD. SFC LOW WILL APPROACH THE EXTREME NW SECTIONS OF THE AREA BY 6AM THU WITH TRAILING COLD FRONT ALONG THE AL/MS LINE. IN ADVANCE OF THIS LOW... 850 LOW LEVEL JET WILL APPROACH 50 KNOTS COUPLED WITH AN UPPER JET APPROACHING 100 KNOTS. VERY IMPRESSIVE VERTICAL MOTION AND SHEAR AXIS FORECAST TO MOVE INTO AND ACROSS THE WRN SECTIONS OVERNIGHT AND THEN THE ERN SECTIONS EARLY ON THURSDAY. SPC HAS MUCH OF THE AREA OUTLOOKED TNGT AND EARLY THURSDAY...AND POSSIBLE SVR TSTMS WILL BE MENTIONED IN THE ZONES AS A SQUALL LINE IS EXPECTED TO MOVE ACROSS THE AREA. COLD FRONT WILL MOVE RAPIDLY ACROSS THE AREA ON THURSDAY WITH RAPID CLEARING THURSDAY NIGHT AND FRIDAY AS HIGH PRESSURE SETTLES IN. WILL GO WITH HIGH POPS TNGT AND THURSDAY IN ASSOCIATION WITH THE APPROACHING SYSTEM...THEN A SHIFT TO COLDER AND DRIER AIR THURSDAY NIGHT AND FRIDAY. HSV 64/65/38/56 +8-0 BHM 65/67/40/60 +8-0 MGM 68/70/42/65 +8-0 .BHM...NONE.
In the hours before
Special weather statement, Nov 8, 7:00 PM CST, 3 hours before
ALZ001>038-040>050-090600- HAZARDOUS WEATHER OUTLOOK - UPDATE NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CST WED NOV 08 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN HALF OF ALABAMA THROUGH EARLY THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE EASTERN HALF OF THE STATE. WATCHES ARE EXPECTED TO BE ISSUED FOR PORTIONS OF ALABAMA OVERNIGHT. KEEP AWARE OF CHANGING WEATHER CONDITIONS TONIGHT. AN UPPER LEVEL LOW WILL TRACK FROM THE TEXAS COAST TO WESTERN TENNESSEE OVERNIGHT AND INTO THURSDAY. SOUTHERLY WINDS AHEAD OF THE SYSTEM HAVE BROUGHT AN INCREASE IN MOISTURE TO MUCH OF THE STATE. AS STRONGER DYNAMICS AND INCREASED INSTABILITY APPROACH...SHOWERS AND THUNDERSTORMS WILL CONTINUE SPREADING OVER MUCH OF THE AREA. WITH FAVORABLE WIND PROFILES...AMPLE MOISTURE...AND INSTABILITY...SEVERE THUNDERSTORMS SHOULD DEVELOP...WITH ISOLATED TORNADOES POSSIBLE. AS THE FRONT APPROACHES LATE TONIGHT...STORMS ARE EXPECTED TO FORM IN LINES...WITH STRONG STRAIGHTLINE WINDS BEING THE MAIN CONCERN. ADDITIONALLY...HEAVY RAINFALL AND POSSIBLE FLOODING OF LOW AREAS CAN BE EXPECTED. SEVERE WEATHER IS EXPECTED BEFORE MIDNIGHT OVER WESTERN ALABAMA... AND OVER THE ENTIRE AREA AFTER MIDNIGHT. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ACTIVATION TONIGHT AND EARLY THURSDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 8:00 PM CST | Tornado Warning | BMX | Jefferson | 45 min |
| Nov 8, 9:31 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 44 min |
| Nov 8, 9:44 PM CST | Tornado Warning | BMX | Greene, Sumter | 46 min |
| Nov 8, 9:45 PM CST | Tornado Warning | BMX | Pickens | 45 min |
| Nov 8, 9:49 PM CST | Severe Thunderstorm Warning | BMX | Marion | 41 min |
| Nov 8, 10:17 PM CST | Severe Thunderstorm Warning | BMX | Fayette | 28 min |
| Nov 8, 10:22 PM CST | Tornado Warning | BMX | Greene, Hale, Tuscaloosa | 53 min |
| Nov 8, 10:24 PM CST | Tornado Warning | BMX | Fayette | 36 min |
| Nov 8, 10:42 PM CST | Tornado Warning | BMX | Walker | 33 min |
| Nov 8, 10:50 PM CST | Severe Thunderstorm Warning | BMX | Limestone, Madison, Morgan | 40 min |
| Nov 8, 10:58 PM CST | Severe Thunderstorm Warning | BMX | Winston | 32 min |
| Nov 8, 11:00 PM CST | Tornado Warning | BMX | Perry | 30 min |
| Nov 8, 11:14 PM CST | Severe Thunderstorm Warning | BMX | Walker | 31 min |
| Nov 8, 11:27 PM CST | Severe Thunderstorm Warning | BMX | Madison | 33 min |
| Nov 8, 11:30 PM CST | Tornado Warning | BMX | Bibb, Perry | 45 min |
| Nov 8, 11:37 PM CST | Severe Thunderstorm Warning | BMX | Jackson | 38 min |
| Nov 8, 11:37 PM CST | Tornado Warning | BMX | Tuscaloosa | 23 min |
| Nov 8, 11:52 PM CST | Tornado Warning | BMX | Fayette, Walker | 23 min |
| Nov 8, 11:57 PM CST | Tornado Warning | BMX | Jefferson | 33 min |
| Nov 8, 11:58 PM CST | Tornado Warning | BMX | Shelby | 32 min |
| Nov 9, 12:17 AM CST | Severe Thunderstorm Warning | BMX | Jackson | 43 min |
| Nov 9, 12:27 AM CST | Tornado Warning | BMX | Shelby | 33 min |
| Nov 9, 12:45 AM CST | Tornado Warning | BMX | Jefferson | 30 min |
| Nov 9, 1:01 AM CST | Tornado Warning | BMX | St. Clair | 29 min |
| Nov 9, 1:31 AM CST | Tornado Warning | BMX | Perry | 29 min |
| Nov 9, 1:56 AM CST | Tornado Warning | BMX | Etowah | 34 min |
| Nov 9, 1:57 AM CST | Tornado Warning | BMX | DeKalb | 48 min |
| Nov 9, 2:23 AM CST | Tornado Warning | BMX | Cherokee | 37 min |
| Nov 9, 2:52 AM CST | Tornado Warning | BMX | Dallas | 38 min |
| Nov 9, 5:09 AM CST | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Nov 9, 8:29 AM CST | Severe Thunderstorm Warning | BMX | Russell | 46 min |
| Nov 9, 8:41 AM CST | Severe Thunderstorm Warning | BMX | Lee | 34 min |
| Nov 9, 12:20 PM CST | Severe Thunderstorm Warning | BMX | Jackson | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.